Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 120, NWS Pittsburgh, PA

July 24, 2001Beaver County, Lawrence County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 24, 2001, 4:32 PM EDT for Beaver County, Lawrence County, Pennsylvania. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 24, 2001, 4:32 PM EDT (20:32 UTC)
Expired
Jul 24, 2001, 5:30 PM EDT
In force
58 min
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Beaver County, PA, Lawrence County, PA

The radar

The Pittsburgh radar (KPBZ), 35 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 4:45 PM EDTThunderstorm WindEllwood City, PAThunderstorm winds downed a large tree.
Jul 24, 4:48 PM EDTThunderstorm WindFombell, PAThunderstorm winds downed a large tree.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 24, 3:00 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT TUE JUL 24 2001

ABUNDANT MOISTURE AND INSTABILITY BUT NO SUBSTANTIAL KICK.  TSRA'S
HAVE DEVELOPED BUT VERY SPOTTY AND PULSE-LIKE IN NATURE. HOWEVER
WITH PW'S 1.8 TO 2.0 INCHES AND 700MB FLOW ONLY 10KT LOCALLY HEAVY
RAINFALL A POSSIBILITY SO TONIGHT GROUP HAS RAIN MAY BE HEAVY AT
TIMES PHRASE.  SAME CONDITIONS WILL EXIST TOMORROW BUT INSTABILITY
SHIFTS SOUTH. ANOTHER SPOTTY STORM EVENT IN THE AFTERNOON.  TOMORROW
NIGHT THE MOISTURE FLUX CONVERGENCE INCREASES AND THE INSTABILITY
LINGERS ALONG THE OMEGA FIELD AHEAD OF THE FRONTAL SYSTEM.  CANNOT
IGNORE CHANCE OF TSRA SO 40 POPS ACROSS CWA.  THURSDAY THE FRONT
CUTS CWA IN NORTH/SOUTH HALVES WITH CAPE INSTABILITY AXIS AND HIGH
DEWPTS THROUGH SOUTHERN HALF.  LIKELY POPS SOUTHERN HALF AND LESS
NORTH. NO MAJOR ADJUSTMENTS TO EXTENDED FROM PREVIOUS.

SOWKO

.PBZ...
MD...NONE.
1OH...NONE.
PA...NONE.
WV...NONE.

In the hours before

Special weather statement, Jul 24, 4:23 PM EDT, 9 minutes before
PAZ013-014-020-242130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
423 PM EDT TUE JUL 24 2001

...AFTERNOON THUNDERSTORMS MAY PRODUCE LOCALIZED FLOODING...

AN APPROACHING COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS
THIS AFTERNOON.  A LINE OF THUNDERSTORMS MAY PRODUCE HEAVY DOWN
POURS...SMALL HAIL...AND GUSTY WINDS UP TO 40 MPH.  EXERCISE CAUTION
WHILE DRIVING DURING AND AFTER THESE STORMS.

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.